Neuroleptic malignant syndrome is rare, but this will be encountered in the ICU. Particularly with the rising utilization of antipsychotics for a variety of indications (e.g., emesis, agitation), we should be cognizant of this entity. Another relevent cause of NMS is abrupt withdrawal of Parkinson's medications (e.g., due to NPO status).
The IBCC chapter is located 👉 here.
- The podcast & comments are below.
Follow us on iTunes
Latest posts by Josh Farkas (see all)
- PulmCrit: “ARDS” is not a real thing - May 27, 2023
- IBCC – ABG, VBG, and pulse oximetry - April 27, 2023
- IBCC – CAR-T cell therapy recipient in the ICU - April 25, 2023
excellent, as always Josh.
it seems that after 30 years I should get these straight. serotonin syndrome , malignant hyperthermia and NMS, but my skull is thick. this pod got through a bit.
Just a useful addition: the NHS has an online calculator (http://www.parkinsonscalculator.com/) which provides conversions for both oral to NG and oral to transdermal for patients with Parkinson’s disease. It uses quintessential UK drug terminology, but is really useful – especially for patients on complex regimens.